Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 123, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2015, 2:37 PM EDT for Hendricks County, Montgomery County, Putnam County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 2:37 PM EDT (18:37 UTC)
- Expired
- Aug 10, 2015, 3:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS53 KIND 101837
SVRIND
INC063-107-133-101900-
/O.NEW.KIND.SV.W.0123.150810T1837Z-150810T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...LADOGA...ROACHDALE...NORTH SALEM...LIZTON...
CARPENTERSVILLE AND GROVELAND.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3996 8683 3994 8669 3992 8669 3992 8662
3991 8653 3979 8650 3970 8664 3983 8693
TIME...MOT...LOC 1836Z 288DEG 22KT 3987 8680
HAIL...0.75IN
WIND...60MPH
$$
MRD/MK2 follow-up statements
916
WWUS53 KIND 101844
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EDT MON AUG 10 2015
INC063-107-133-101900-
/O.CON.KIND.SV.W.0123.000000T0000Z-150810T1900Z/
MONTGOMERY IN-PUTNAM IN-HENDRICKS IN-
244 PM EDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHEASTERN PUTNAM AND NORTHWESTERN
HENDRICKS COUNTIES...
AT 244 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF DANVILLE...OR 15 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...LADOGA...ROACHDALE...NORTH SALEM...LIZTON...
CARPENTERSVILLE AND GROVELAND.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3994 8678 3992 8669 3992 8662 3991 8653
3979 8650 3970 8664 3980 8686
TIME...MOT...LOC 1844Z 288DEG 22KT 3985 8674
HAIL...0.75IN
WIND...60MPH
$$
MRD/MK904
WWUS53 KIND 101858
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT MON AUG 10 2015
INC063-107-133-101908-
/O.EXP.KIND.SV.W.0123.000000T0000Z-150810T1900Z/
MONTGOMERY IN-PUTNAM IN-HENDRICKS IN-
258 PM EDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN PUTNAM AND NORTHWESTERN HENDRICKS COUNTIES WILL EXPIRE
AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
INDIANAPOLIS.
LAT...LON 3994 8678 3992 8669 3992 8662 3991 8653
3979 8650 3970 8664 3980 8686
TIME...MOT...LOC 1857Z 288DEG 22KT 3985 8674
$$
MRD/CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:00 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 10, 2:00 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EDT MON AUG 10 2015 .UPDATE... THE LONG RANGE SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 211 AM EDT MON AUG 10 2015 A WEAK AREA OF LOW PRESSURE WILL EXIT CENTRAL INDIANA TODAY. THIS WILL KEEP SOME CLOUDS ALONG WITH SOME LOW CHANCES FOR LIGHT RAIN SHOWERS ACROSS THE AREA TODAY. ANY PRECIPITATION...IF IT OCCURS...SHOULD BE RATHER LIGHT. HIGH PRESSURE OVER THE UPPER MIDWEST WILL THEN SETTLE ACROSS CENTRAL INDIANA TONIGHT AND THROUGH THE REST OF THE WORK WEEK. THIS WILL RESULT IN DRY AND PLEASANT WEATHER ALONG WITH BELOW SLIGHTLY NORMAL TEMPERATURES. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1000 AM EDT MON AUG 10 2015 WITH THE MORNING UPDATE FOLLOWED HI RES MODEL TRENDS TO INCREASE POPS TO CHANCE CATEGORY ACROSS THE NORTHEAST FOR LATE THIS MORNING AND THROUGH THE EARLY AFTERNOON WITH THE COLD FRONT MOVING SOUTHEAST THROUGH THE AREA AND INTERACTING WITH A VERY MOIST ATMOSPHERE. BEST DYNAMICS REMAIN NORTH AND SOUTH OF CENTRAL INDIANA SO LEFT SLIGHT CHANCE POPS ACROSS MUCH OF THE AREA. INCREASED HIGH TEMPERATURES IN THE SOUTH BY A COUPLE DEGREES BASED ON YESTERDAY/S HIGHS AND SOME WARM ADVECTION OCCURRING AHEAD OF THE COLD FRONT. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 211 AM EDT MON AUG 10 2015 MODELS REMAIN CONSISTENCE DURING THIS PERIOD AS STRONG RIDGING CONTINUE TO DOMINATE THE UPPER FLOW ACROSS THE WESTERN UNITED STATES. THIS RESULTS IN A HIGHLY AMPLIFIED PERIOD FOR THE WEEK WITH LEE SIDE NORTHWEST FLOW SPILLING INTO THE UPPER MIDWEST AND THE OHIO VALLEY. GFS AND NAM ALSO SUGGEST STRONG HIGH PRESSURE SETTING UP OVER THE PLAINS STATES...SPREADING IT/S INFLUENCE EAST ACROSS THE GREAT LAKES AND THE OHIO VALLEY THROUGH AT LEAST WEDNESDAY NIGHT. FORECAST SOUNDINGS DRY OUT THROUGH THE PERIOD WITH UNREACHABLE CONVECTIVE TEMPS. BY TUESDAY AND INTO WEDNESDAY...THE RIDGE TO THE WEST IS SO DOMINATE THAT ANY RIDGE RIDING DYNAMICS ARE PUSHED WELL NORTHEAST TO ONTARIO...QUEBEC AND THE NORTHEASTERN UNITED STATES. THUS WILL TREND TOWARD A DRY FORECAST DURING THIS PERIOD...ALONG WITH ONLY A FEW PASSING HIGH CI FROM TIME TO TIME. GIVEN THE NORTHWEST FLOW AND LIGHT WINDS WILL TREND DAILY LOWS AT OR BELOW MAVMOS AS WELL AS HIGH TEMPERATURES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 200 PM EDT MON AUG 10 2015 THE EXTENDED WILL START OFF WITH A HIGH AMPLITUDE UPPER DOME OF HIGH PRESSURE OVER THE SOUTHERN ROCKIES AND SURFACE HIGH PRESSURE OVER THE OHIO VALLEY. WOULD NOT RULE OUT A THUNDERSTORM OR TWO FRIDAY NIGHT AS A WEAK FRONT DROPS SOUTHEAST OVER THE AREA. EVENTUALLY...PACIFIC NORTHWEST UPPER LOW WILL SUPPRESS THE UPPER RIDGE AS IT SUBSEQUENTLY OPENS UP INTO A WAVE AND MOVES ACROSS THE LAKE SUPERIOR AREA LATE IN THE WEEKEND AND EARLY NEXT WEEK. THIS WAVE WILL ALSO FORCE A FRONTAL SYSTEM SOUTHEASTWARD ACROSS THE GREAT LAKES. THIS COULD BRING A SECOND CHANCE OF THUNDERSTORMS TO THE AREA ON MONDAY. OTHERWISE...SURFACE HIGH PRESSURE SHOULD KEEP IT DRY. MODEL THICKNESSES SUGGEST NEAR NORMAL TEMPERATURES THROUGH THE PERIOD WITH HIGHS IN THE 80S AND LOWS IN THE 60S. && .AVIATION /DISCUSSION FOR THE 10/1800Z TAF ISSUANCE/... ISSUED AT 1252 PM EDT MON AUG 10 2015 MVFR CONDITIONS EXPECTED THIS AFTERNOON AS A COLD FRONT SLIDES SOUTHEAST ACROSS CENTRAL INDIANA. WILL ALSO SEE THUNDERSTORMS IN THE AREA...SO WILL TAKE A LAST SECOND LOOK AND SEE IF AN OPPORTUNITY FOR A BRIEF TEMPO THUNDERSTORM GROUP WILL PRESENT ITSELF. THE STORM THREAT SHOULD BE OVER AFTER 00Z....BUT WITH LIGHT WINDS AND SOME BREAKS IN THE CLOUDS...SHOULD SEE MVFR OR IFR FOG OVERNIGHT. VFR CONDITIONS EXPECTED AFTER 14Z TUESDAY AS HIGH PRESSURE SETTLES IN. SOUTHWEST AND WEST WINDS TO NEAR 10 KNOTS WILL SHIFT TO NORTHWEST AND NORTH BEHIND THE COLD FRONT THAT SHOULD BE THROUGH LAF BY ISSUANCE TIME AND THE OTHER SITES SHORTLY THEREAFTER. WINDS WILL BECOME LIGHT TO CALM AT THE SMALLER AIRPORTS AFTER DARK. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...CP SHORT TERM...PUMA LONG TERM....TDUD AVIATION...MK
Hazardous weather outlook, Aug 10, 2:35 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS 235 PM EDT MON AUG 10 2015 INZ021-028>031-035>049-051>057-060>065-067>072-111845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 235 PM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS CENTRAL INDIANA. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE BUT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HAZARDS: GUSTY...POSSIBLY DAMAGING WINDS. SMALL HAIL. LIGHTNING. BRIEF HEAVY RAINFALL. TIMING: THROUGH 800 PM. DISCUSSION: A LOW PRESSURE SYSTEM WILL PASS ACROSS AND EXIT CENTRAL INDIANA TODAY BRINGING SCATTERED THUNDERSTORMS TO PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM ON FRIDAY NIGHT. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: HIGH PRESSURE WILL KEEP DRY WEATHER ACROSS CENTRAL INDIANA MUCH OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 10, 2:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 PM EDT MON AUG 10 2015
INZ036-037-045-046-101845-
HENDRICKS IN-MONTGOMERY IN-BOONE IN-PUTNAM IN-
217 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE...SOUTHERN
MONTGOMERY...NORTHEASTERN PUTNAM AND NORTHWESTERN HENDRICKS COUNTIES
UNTIL 245 PM EDT...
AT 216 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...JAMESTOWN...ROACHDALE...NEW MARKET...NORTH
SALEM...ADVANCE...NEW ROSS...ALAMO...CARPENTERSVILLE...SHADES STATE
PARK AND GROVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4003 8661 3987 8658 3974 8672 3992 8709
4004 8709
TIME...MOT...LOC 1816Z 289DEG 20KT 3997 8694
MRD/MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:17 PM EDT | Special Weather Statement | IND | Montgomery | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.